Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 9, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 28, 2024, 2:56 AM CDT for 23 counties in Kansas. It took effect at Oct 29, 2024, 2:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2024, 2:56 AM CDT (07:56 UTC)
- In effect from
- Oct 29, 2024, 2:00 AM CDT
- Expired
- Oct 30, 2024, 5:32 AM CDT
- In force
- 28 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS73 KTOP 280756 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 256 AM CDT Mon Oct 28 2024 KSZ037-038-054-055-058-059-282100- /O.NEW.KTOP.WI.Y.0008.241028T1700Z-241029T0000Z/ /O.NEW.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/ Morris-Wabaunsee-Lyon-Osage-Coffey-Anderson- Including the cities of Harveyville, Overbrook, Burlington, Eskridge, Maple Hill, Emporia, Osage City, McFarland, Garnett, Council Grove, Paxico, Carbondale, Alta Vista, Alma, Lyndon, Burlingame, and Lebo 256 AM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...For today, south winds 25 to 30 mph with gusts up to 45 mph expected. For Tuesday, south winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Anderson, Coffey, Lyon, Morris, Osage, and Wabaunsee Counties. * WHEN...From noon today to 7 PM CDT this evening, and again from 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ008>012-020>024-026-034>036-039-040-056-282100- /O.NEW.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Shawnee- Douglas-Franklin- Including the cities of Greenleaf, Marysville, Linn, St. Marys, Oskaloosa, Hiawatha, Topeka, Ottawa, Junction City, Bennington, Sabetha, Nortonville, Blue Rapids, Belleville, Manhattan, Clifton, Minneapolis, Meriden, Lawrence, Grantville, McLouth, Valley Falls, Wamego, Abilene, Horton, Perry, Frankfort, Holton, Seneca, Hanover, Washington, Clay Center, Herington, and Concordia 256 AM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$
6 follow-up statements
181 WWUS73 KTOP 281904 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 204 PM CDT Mon Oct 28 2024 KSZ037-038-054-055-058-059-290915- /O.CON.KTOP.WI.Y.0008.000000T0000Z-241029T0000Z/ /O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/ Morris-Wabaunsee-Lyon-Osage-Coffey-Anderson- Including the cities of Maple Hill, Lebo, Council Grove, Eskridge, Alma, Overbrook, Lyndon, Paxico, Burlington, Burlingame, Emporia, Harveyville, Carbondale, Osage City, Garnett, Alta Vista, and McFarland 204 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 25 to 30 mph with gusts up to 55 mph expected. * WHERE...Anderson, Coffey, Lyon, Morris, Osage, and Wabaunsee Counties. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ008>012-020>024-026-034>036-039-040-056-290915- /O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Shawnee- Douglas-Franklin- Including the cities of Frankfort, Clifton, Holton, Marysville, Junction City, Clay Center, Concordia, Wamego, Sabetha, Bennington, Greenleaf, Nortonville, Oskaloosa, Hanover, Lawrence, Herington, Topeka, McLouth, Perry, Blue Rapids, Hiawatha, St. Marys, Valley Falls, Minneapolis, Linn, Washington, Belleville, Manhattan, Grantville, Horton, Ottawa, Meriden, Seneca, and Abilene 204 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Reese
901 WWUS73 KTOP 282335 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 635 PM CDT Mon Oct 28 2024 KSZ037-038-054-055-058-059-291145- /O.EXP.KTOP.WI.Y.0008.000000T0000Z-241029T0000Z/ /O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/ Morris-Wabaunsee-Lyon-Osage-Coffey-Anderson- Including the cities of Lebo, Maple Hill, Burlingame, Council Grove, Paxico, Lyndon, Overbrook, Garnett, Carbondale, Alma, Harveyville, McFarland, Eskridge, Alta Vista, Osage City, Emporia, and Burlington 635 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Anderson, Coffey, Lyon, Morris, Osage, and Wabaunsee Counties. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and on east to west oriented roadways. Use extra caution while driving. Secure outdoor objects. && $$ KSZ008>012-020>024-026-034>036-039-040-056-291145- /O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Shawnee- Douglas-Franklin- Including the cities of Horton, Clay Center, Perry, Manhattan, Blue Rapids, Seneca, Minneapolis, Marysville, Washington, Abilene, Grantville, Wamego, Greenleaf, Belleville, Hiawatha, Topeka, McLouth, Lawrence, Junction City, Concordia, Oskaloosa, Ottawa, Sabetha, Clifton, Valley Falls, Herington, Nortonville, Linn, Hanover, Frankfort, Holton, Bennington, St. Marys, and Meriden 635 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and on east to west oriented roadways. Use extra caution while driving. Secure outdoor objects. && $$
344 WWUS73 KTOP 290654 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 154 AM CDT Tue Oct 29 2024 KSZ008>012-020>024-026-034>040-054>056-058-059-291900- /O.EXT.KTOP.WI.Y.0009.241029T0700Z-241030T1200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Garnett, Belleville, Meriden, Lebo, Blue Rapids, Carbondale, Holton, St. Marys, Valley Falls, Overbrook, Clay Center, Horton, Grantville, Eskridge, Council Grove, Herington, Paxico, Greenleaf, Frankfort, Hiawatha, Emporia, Alma, McFarland, Minneapolis, Junction City, Lawrence, Washington, Concordia, Topeka, Sabetha, Manhattan, Lyndon, Marysville, Hanover, Perry, Burlington, Linn, Osage City, Ottawa, Burlingame, Harveyville, Alta Vista, Nortonville, Seneca, Abilene, Maple Hill, Wamego, Bennington, Clifton, Oskaloosa, and McLouth 154 AM CDT Tue Oct 29 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$
712 WWUS73 KTOP 291917 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 217 PM CDT Tue Oct 29 2024 KSZ008>012-020>024-026-034>040-054>056-058-059-300730- /O.CON.KTOP.WI.Y.0009.000000T0000Z-241030T1200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Osage City, Burlingame, Horton, Overbrook, Blue Rapids, Hanover, Clay Center, Greenleaf, St. Marys, Oskaloosa, Lawrence, Meriden, Junction City, Wamego, McLouth, Alta Vista, Abilene, Holton, Perry, Maple Hill, Paxico, Marysville, Bennington, Garnett, Lebo, Concordia, Topeka, Emporia, Carbondale, Ottawa, Clifton, Harveyville, Burlington, Washington, Herington, Eskridge, Nortonville, Lyndon, Grantville, Minneapolis, Seneca, Hiawatha, Sabetha, McFarland, Council Grove, Frankfort, Manhattan, Alma, Belleville, Linn, and Valley Falls 217 PM CDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Jones
565 WWUS73 KTOP 300335 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1035 PM CDT Tue Oct 29 2024 KSZ008>012-020>024-026-034>040-054>056-058-059-301200- /O.CON.KTOP.WI.Y.0009.000000T0000Z-241030T1200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Hanover, Carbondale, Meriden, Eskridge, Lebo, Nortonville, Washington, Seneca, McLouth, Topeka, Belleville, Garnett, Maple Hill, Horton, Perry, Council Grove, Herington, Clay Center, Lyndon, Sabetha, Alta Vista, Paxico, St. Marys, Frankfort, Harveyville, Burlingame, Emporia, Oskaloosa, Junction City, Overbrook, Manhattan, Concordia, Blue Rapids, Minneapolis, Abilene, Wamego, Alma, Lawrence, Clifton, Linn, Hiawatha, Grantville, Bennington, Marysville, Burlington, Osage City, Greenleaf, Valley Falls, Holton, Ottawa, and McFarland 1035 PM CDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Flanagan
517 WWUS73 KTOP 301032 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 532 AM CDT Wed Oct 30 2024 KSZ008>012-020>024-026-034>040-054>056-058-059-301145- /O.CAN.KTOP.WI.Y.0009.000000T0000Z-241030T1200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Osage City, Junction City, Emporia, Ottawa, Hanover, Oskaloosa, Meriden, Herington, Harveyville, Clifton, Belleville, Nortonville, Alta Vista, Lyndon, Hiawatha, Burlingame, McLouth, Minneapolis, Overbrook, Frankfort, Sabetha, Greenleaf, Manhattan, Wamego, Valley Falls, Grantville, Maple Hill, Council Grove, Clay Center, Linn, Seneca, Blue Rapids, Carbondale, Washington, Holton, Marysville, Horton, Concordia, Burlington, Paxico, Garnett, McFarland, Perry, St. Marys, Bennington, Abilene, Alma, Topeka, Eskridge, Lebo, and Lawrence 532 AM CDT Wed Oct 30 2024 ...WIND ADVISORY IS CANCELLED... The winds have weakened below advisory criteria and are no longer expected to be strong. $$ BD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:13 AM CDT, 2 hours 43 minutes earlier. Its key messages:
- Strong south winds Monday into Wednesday, gusts up to around 45 mph Mon/Tue afternoons.
- Very high to extreme fire danger Monday as a result of the gusty winds, near record warm temperatures, and lower relative humidity.
- Rain and storms Wednesday along a cold front. A few strong/severe storms possible.
Area forecast discussion, Oct 28, 12:13 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1213 AM CDT Mon Oct 28 2024 .KEY MESSAGES... - Strong south winds Monday into Wednesday, gusts up to around 45 mph Mon/Tue afternoons. - Very high to extreme fire danger Monday as a result of the gusty winds, near record warm temperatures, and lower relative humidity. - Rain and storms Wednesday along a cold front. A few strong/severe storms possible. && .DISCUSSION... Issued at 251 PM CDT Sun Oct 27 2024 Water vapor imagery this afternoon shows our deep upper trough moving onto the West Coast, with upper level moisture streaming northeast from the Pacific. At the surface, southerly winds have become established as high pressure has moved off to the east and lee troughing is developing across the front range. Lee cyclogenesis will continue tonight into Tuesday as the trough approaches, with mslp dropping to around 992 mb by Tuesday afternoon. This will further strengthen the pressure gradient, leading to very strong south winds across the area. Winds look to approach advisory criteria (30 mph sustained and/or 45 mph gusts) Monday and especially Tuesday afternoons. Will need to consider an advisory for one or both of those days as confidence increases, with the main concern for now the impact of thickening high clouds on boundary layer mixing. The strong winds will also boost WAA, leading to near record warm temperatures Monday and Tuesday. See Fire Weather section for how these variables will influence fire spread potential. By late Tuesday night into Wednesday morning, the surface low will lift northeast into Nebraska, pushing a sharp cold front southeast through the area. Showers and thunderstorms will blossom along the front as this occurs, given good moisture and strong dynamic lift. MLCAPE on the order of 500-1000 J/kg and 45-55 kts of mostly speed shear do support the potential for some strong to severe storms. However with the shear vector nearly parallel to the southeast pressing cold front, this may help develop enough widespread precipitation to overall limit the severe weather threat. Will keep an eye on this setup though as mesoscale details gradually become clearer. For these reasons, confidence is higher in appreciable rainfall across much of the area, particularly east-central KS where the 50th percentile of QPF is approaching 1". Cooler temperatures return for Thursday behind the front with highs a few degrees below average. By the end of the week we'll see another increase in precipitation chances as the western trough reloads. However this far out there are still a wide range of solution with the evolution of various shortwaves, resulting in low confidence in both temperatures and precipitation timing/coverage. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1213 AM CDT Mon Oct 28 2024 Bottom line, VFR conditions should prevail with gusty south winds developing mid-morning and persisting through the forecast period. Strengthening pressure gradient is expected to cause winds to become strong by the late morning. There are some signs of stratus due to low level moisture advection. But the NAM is the only one saturating the boundary layer for clouds to form. Given it's bias to overdo the boundary layer moisture, will keep a VFR forecast until other models start to show the potential for low clouds too. Winds at TOP have remained light with and backed to the southeast with a 40KT low level jet. Forecast soundings suggest mixing will increase in the next few hours, but will start the forecast out with LLWS until that happens. && .FIRE WEATHER... Issued at 253 AM CDT Sun Oct 27 2024 Have issued a Red Flag Warning for portions of central/north-central KS Monday afternoon, mainly south and east of Manhattan. In this area, confidence is highest in an overlap of 35-40 mph wind gusts with 20-30 percent RH. Fuels continue to be very dry as this area was mostly east of Thursday's storms. Elsewhere, fire danger will be very high but for now just shy of needing a Red Flag Warning. Farther east across east-central KS, winds will still gust 35 to 45 mph but RH will only be in the 30 to 40 percent range. Farther north across north-central KS, RH will be in the lower 20 to 30 percent range, but winds won't be quite as strong, gusting 25-35 mph. Tuesday will see south winds just as strong if not stronger than Monday. However continued moisture advection will keep afternoon RH in the 40 to 60 percent range. So while high to very high fire danger is still expected across most of the area it should fall short of needing another Red Flag Warning. && .CLIMATE... Issued at 251 PM CDT Sun Oct 27 2024 Record high information for Monday, October 28 Topeka - Record: 85 (1927) Forecast: 86 Concordia - Record: 85 (1922) Forecast: 85 Record high information for Tuesday, October 29 Topeka - Record: 89 (1937) Forecast: 82 Concordia - Record: 87 (1937) Forecast: 83 Record highest minimum information for Tuesday, October 29 Topeka - Record: 66 (1946) Forecast: 70 Concordia - Record: 67 (1946) Forecast: 67 && .TOP WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CDT this evening for KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037. && DISCUSSION...Reese AVIATION...Wolters FIRE WEATHER...Reese CLIMATE...Poage/Wolters
Hazardous weather outlook, Oct 27, 2:58 PM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 258 PM CDT Sun Oct 27 2024 KSZ008>012-020-023-024-026-038>040-054>056-058-059-282000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Pottawatomie-Jackson- Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- 258 PM CDT Sun Oct 27 2024 This Hazardous Weather Outlook is for east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southerly winds are forecast to strengthen for Monday and Tuesday gusting between 30 and 45 mph. These winds are likely to create very high fire danger Monday afternoon and elevated fire danger for Tuesday. Avoid outdoor burning and activities that could spark a fire. Make sure to secure outdoor objects and bring in things that can blow around easily. A cold front is forecast to move southeast through the area on Wednesday with thunderstorms forming along the front. There is a risk for severe weather on Wednesday with hail and damaging winds the main concerns. However some of the ingredients for severe storms could be lacking. So check back for later updates to the forecast. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ021-022-034>037-282000- Clay-Riley-Ottawa-Dickinson-Geary-Morris- 258 PM CDT Sun Oct 27 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southerly winds are forecast to strengthen for Monday and Tuesday gusting between 30 and 45 mph. A Red Flag Warning is in effect as these winds are likely to create extreme fire danger Monday afternoon and elevated fire danger for Tuesday. Avoid outdoor burning and activities that could spark a fire. Make sure to secure outdoor objects and bring in things that can blow around easily. A cold front is forecast to move southeast through the area on Wednesday with thunderstorms forming along the front. There is a risk for severe weather on Wednesday with hail and damaging winds the main concerns. However some of the ingredients for severe storms could be lacking. So check back for later updates to the forecast. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:56 AM CDT | Wind Advisory | TOP | Anderson, Coffey, Lyon, Morris, Osage, Wabaunsee | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.